1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Strange goings on

Discussion in 'Ask A Question' started by Alanem, Jan 22, 2015.

  1. Alanem

    Alanem · Active Member

    Messages:
    43
    Likes Received:
    2
    Trophy Points:
    28
    Hello I recently had a routine blood test and according to the nurse everything was OK as usual. I usually have an HbA1c about 7.0 and it has been for years. The nurse asked if I’d had any hypos recently and when I said no she asked if I’d ever had one or if I would recognise one. When I said yes she then thought it would be a good idea if I stopped taking my Gliclazide for a month or so then have another blood test. I’ve been off it for about 10 days and my meter readings are now up to 9 and I’ve not changed my diet. I’m out of the country in a couple of days for 5 weeks and I’m a bit anxious because I won’t have the control I like. I know the nurse will say see the doctor and he will say if you’re worried just take the pills again. Normal routine. My thought is to have my Gliclazide with me and if needs be start having them again. Any ideas what’s going on?
     
  2. Alanem

    Alanem · Active Member

    Messages:
    43
    Likes Received:
    2
    Trophy Points:
    28
    According to a friend of a friend it might be a case that I have assumed my HbA1C was around 7 as when I look back my diabetic nurse has always said it was OK and well controlled but never quoted the actual figure. It could be that my HbA1c has actually gone down and that there is a possibility I have become hypo tolerant over the years and don’t recognise any danger signals. Taking me off my gliclacide could be the first step to change this. The idea being to let my blood sugar increase for a while and then bring it down drastically to see if I get a hypo…could be, maybe,perhaps!!!!

    I go away tomorrow and nobody is about to talk to so for the minute I’m just going to rely on my meter readings and if they continue to rise especially whilst I’m on holiday I’ll have my gliclacide with me.

    As I say this could be tripe and not the case at all but I’d welcome your comments.
     
  3. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,468
    Likes Received:
    16,353
    Trophy Points:
    298
    Are you stopping the glicszade voluntary or under direction from your doc?
    You haven't actually got your Hba1c results so you don't know.
    Are you taking your blood glucose levels before and after to see what certain types of food is doing to your Blood glucose levels?
    I would be very careful, but if it is just an experiment you do have to monitor and still eat wisely.
    Take it nice and easy with everything and enjoy!
     
  4. Alanem

    Alanem · Active Member

    Messages:
    43
    Likes Received:
    2
    Trophy Points:
    28
     
  5. Alanem

    Alanem · Active Member

    Messages:
    43
    Likes Received:
    2
    Trophy Points:
    28
    If I ask to see a doctor about my diabetes I'm told to see the nurse and as it was at the suggestion of the nurse I stopped taking my gliclacide. I've had type 2 since 1986 and am well versed in my diet. My blood sugar level is galloping up and I'll be back on my pills by week end and I'll get it sorted when I get back. In the meantime I just wondered if anybody had heard of hypo tolerance or resistance and if it's good or bad.
     
  6. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,468
    Likes Received:
    16,353
    Trophy Points:
    298
    Oh ok sorted!
    I had constant hypos for months until I got control. I've heard of it but never experienced false hypos!
    If you do keep having them symptoms harass your nurse. The glicszade could give you a hypo.
    Just keep an eye on your meter.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook